Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 206, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Sep 26, 2007, 8:20 PM EDT for Tyler County, West Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2007, 8:20 PM EDT (00:20 UTC)
- Expired
- Sep 26, 2007, 8:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Tyler County, WV
The radar
The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 270020
SVRRLX
WVC095-270045-
/O.NEW.KRLX.SV.W.0206.070927T0020Z-070927T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
820 PM EDT WED SEP 26 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TYLER COUNTY IN WEST VIRGINIA...
* UNTIL 845 PM EDT
* AT 816 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF MIDDLEBOURNE...OR ABOUT 9 MILES NORTH OF
HARRISVILLE...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MIDDLEBOURNE BY 835 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3946 8069 3930 8090 3936 8089 3939 8092
3939 8094 3934 8096 3935 8101 3944 8102
3945 8103 3957 8085
TIME...MOT...LOC 0020Z 230DEG 29KT 3937 8099
$$1 follow-up statement
000
WWUS51 KRLX 270045
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EDT WED SEP 26 2007
WVC095-270055-
/O.EXP.KRLX.SV.W.0206.000000T0000Z-070927T0045Z/
TYLER WV-
845 PM EDT WED SEP 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR TYLER COUNTY EXPIRES AT 845 PM
EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3946 8069 3930 8090 3936 8089 3939 8092
3939 8094 3934 8096 3935 8101 3944 8102
3945 8103 3957 8085
TIME...MOT...LOC 0020Z 230DEG 29KT 3937 8099
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 7:55 PM EDT, 25 minutes earlier.
Area forecast discussion, Sep 26, 7:55 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 755 PM EDT WED SEP 26 2007 .SYNOPSIS... WEAK UPPER LEVEL DISTURBANCE TRAVERSE THE AREA THROUGH TONIGHT. A SECOND DISTURBANCE MOVES IN EARLY THURSDAY MORNING. FINALLY...A COLD FRONT BRINGS MUCH NEEDED RAIN TO ALL AREAS THRU THURSDAY NIGHT. HIGH PRESSURE RETURNS DRY WEATHER IN TIME FOR THE WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... PLENTY OF SUNSHINE DURING THE AFTERNOON PROVIDED ENOUGH HEATING TO COMBINE WITH MID LEVEL VORT MAX MOVING ACROSS THE AREA THRU THE EVENING HOURS. IN ADDITION...MODELS SHOW AREAS OF CAPE REACHING 2200 J/KG ACROSS SOUTHEAST OH...AND CENTRAL WV THIS AFTERNOON AND EVENING. ALTHOUGH THERE IS NOT DEFINITE BL BOUNDARY...THERE COULD BE DIFFERENTIAL HEATING BOUNDARIES CREATED BY EARLY CLOUDS THAT MAY ENHANCE STORM DEVELOPMENT THIS AFTERNOON. EXPECT RAINFALL ACTIVITY TO DIMINISH LATER TONIGHT. SHOWERS AND THUNDERSTORMS RETURN THURSDAY MORNING AS A SECOND WAVE MOVE AHEAD OF THE FRONT. THE MAIN AND STRONGER UPPER WAVE WILL BE JUST WEST OF THE AREA THURSDAY NIGHT PUSHING THE FRONT OVER THE EASTERN MOUNTAINS...AND FURTHER EAST TOWARD EARLY FRIDAY MORNING. NO MAJOR CHANGES TO POPS AND WEATHER GRIDS FROM PREVIOUS FORECAST PACKAGE AS IT SEEMS TO HAVE A GOOD HANDLE OF EXPECTED CONDITIONS. ONLY MINOR TWEAKS FOR BETTER COLLABORATION WITH NEIGHBORS. INCREASED DEWPOINTS AHEAD AND ALONG THE COLD FRONT AS DEWPOINTS IN THE UPPER 60S HAVE BEEN CONSISTENT THERE DURING LAST 12 HRS. ALTHOUGH WENT WITH MID 60S FOR COLLABORATION. IN THE SAME LINE... WENT CLOSER TO THE WARMER MET AND LOCAL MOS GUIDANCE FOR LOWS TONIGHT...GENERALLY IN THE MID 60S. LOCAL GUIDANCE SHOW A MARGINAL THREAT FOR SEVERE WEATHER...THAT WILL BE MONITORED CLOSELY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... MODELS DIFFER SOME IN TIMING OF WAVE FOR THURSDAY/THURSDAY NIGHT. WITH 500 TROUGH WELL TO THE WEST...THINKING THAT SLOWER GFS TIMING MAY BE MORE ACCURATE. SINCE THIS IS NOT CONSISTENT WITH CURRENT FORECAST OR NAM...WILL HEDGE IN THAT DIRECTION...BUT NOT BUY GFS SOLUTION COMPLETELY. HIGH PRESSURE THEN BUILDS IN FOR THE WEEKEND...PROVIDING DRY WEATHER. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A WEAK FRONTAL BOUNDARY WILL ATTEMPT TO MOVE ACROSS THE REGION EARLY IN THE WEEK. MOISTURE IS LIMITED WITH THIS FEATURE HOWEVER. OTHERWISE...THE EAST COAST RIDGE HOLDS AND LEAVES THE REGION DRY. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... KPKB AT 00Z HAS GUSTY THUNDERSTORM LINE PASSING DIRECTLY OVER THE SITE...BUT IT WILL QUICKLY WRAP UP BY 0030Z. OUTFLOW FROM THIS LINE MAY CAUSE TEMPORARY INCREASE IN WINDS AT KCKB AND KCRW 01-02Z. OTHERWISE...ACTIVITY WILL DIMINISH THIS EVENING. SHOWERS AND LOWERING CEILINGS WILL START TO APPROACH WESTERN TERMINALS AGAIN AFTER 09Z THURSDAY. A SLOW MOVING COLD FRONT WILL APPROACH THURSDAY MORNING. EXPECT SHOWERS AND THUNDERSTORMS AHEAD AND ALONG THE FRONT THRU THURSDAY NIGHT...MAINLY CAUSING MVFR BUT PERHAPS IFR IN THE STRONGER CELLS. AVIATION OUTLOOK...00Z FRIDAY THRU MONDAY...IFR LOW CLOUDS ARE POSSIBLE FRIDAY MORNING IN THE NW BEHIND THE FRONT...MAINLY E OF THE OH RIVER. IFR OR WORSE VALLEY FOG /ESPECIALLY KEKN/ SATURDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/29 NEAR TERM...ARJ SHORT TERM...RPY LONG TERM...RPY AVIATION...MDP
Hazardous weather outlook, Sep 26, 3:55 AM EDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 355 AM EDT WED SEP 26 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 355 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TRM / 29
In the hours before
Special weather statement, Sep 26, 5:59 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 559 PM EDT WED SEP 26 2007 OHZ084>086-262230- VINTON OH-MEIGS OH-GALLIA OH- 559 PM EDT WED SEP 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 559 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF RIO GRANDE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... KYGER...SALEM CENTER...HARRISONVILLE...DYESVILLE...DEXTER AND CARPENTER. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Sep 26, 6:25 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 625 PM EDT WED SEP 26 2007 WVZ024-262300- MINGO WV- 625 PM EDT WED SEP 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 625 PM EDT...A LINE OF STRONG THUNDERSTORM WAS 10 MILES NORTHWEST OF WILLIAMSON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... BREEDEN...MYRTLE...LENORE...NAUGATUCK...KERMIT AND CHATTAROY. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Sep 26, 7:10 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
710 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG N CHESTER 39.08N 81.92W
09/26/2007 MEIGS OH TRAINED SPOTTER
3 INCH DIAMETER LIMBS DOWN
&&
NWSpecial weather statement, Sep 26, 7:20 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 720 PM EDT WED SEP 26 2007 WVZ013-024-025-262345- LOGAN WV-LINCOLN WV-MINGO WV- 720 PM EDT WED SEP 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 720 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF HARTS... OR ABOUT 8 MILES WEST OF LOGAN...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... DINGESS...MITCHELL HEIGHTS...CHIEF LOGAN STATE PARK AND CHAPMANVILLE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Sep 26, 7:26 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 726 PM EDT WED SEP 26 2007 WVZ008-016-017-019-270000- ROANE WV-JACKSON WV-WIRT WV-RITCHIE WV- 726 PM EDT WED SEP 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 726 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL WIRT COUNTY...OR ABOUT 14 MILES EAST OF RAVENSWOOD...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... PEEWEE...LUCILLE...GREENCASTLE...FREEPORT...PALESTINE AND LEROY. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Sep 26, 8:15 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG CHESTER 39.08N 81.92W
09/26/2007 MEIGS OH EMERGENCY MNGR
DOWNED POWER LINES ON SUMNER RD, TAYLOR RD, ST RT 248, ST
RT 7, KINGS BARRY RD OFF RT 33.
&&
NWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:03 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha | 57 min |
| Sep 27, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay | 52 min |
| Sep 27, 3:39 PM EDT | Severe Thunderstorm Warning | RLX | Webster | 51 min |
| Sep 27, 4:15 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 35 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.